Went to see my GP this morning and was prescribed oral erythromycin for acne on my back.
I was previously taking the Pill (Dianette and more recently Yasmin) to control acne as well as for contraceptive purposes. I stopped taking it last June in order to try to get pregnant. By October acne had reappeared on my back (has not yet affected my face) - quite large, painful cysts which are worse a week or so prior to my period.
I had done some online research and erythromycin appeared to be the only oral antibiotic I could safely take if trying to conceive or actually pregnant. My GP confirmed this and prescribed it for me (he felt it would be more effective than a topical treatment). However, the leaflet accompanying the tablets states that you should not use the medicine if you are planning a baby, are pregnant or are breastfeeding and should inform your doctor of your condition. I told my GP that I was trying to conceive and he checked to make sure erythromycin was no contraindicated.
I'm confused as to what to do - is it OK to take it or not? I'm desperate to get rid of the spots which are painful as well as unsightly, but would not want to cause harm if I did become pregnant.
I hope someone can advise/reassure me.